MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 212480
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding locking mechanism failure involving a mako saw attachment was reported.The event was not confirmed because the device was not available for inspection.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
Locking mechanism broke on angled saw attachment (case was cancelled).Case type / application: tka.It was preop and the case was cancelled because the saw attachment locking mechanism broke one the second side of a bilateral knee case and the doctor did not want to wait an hour and a half for the next saw attachment to be processed.

Brand Name
2.7 DEGREE ANGLED SAGITAL SAW
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21699144
Report Number3005985723-2025-00116
Device Sequence Number9234696
Product Code OLO
UDI-Device Identifier00848486032128
UDI-Public00848486032128
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K172219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number212480
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown